Alert archive / Washington / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at May 28, 2019, 6:27 PM PDT for Klickitat County, Washington. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2019, 6:27 PM PDT (01:27 UTC)
- Expired
- May 28, 2019, 9:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Flood severity
- None
County Klickitat County, WA
The radar
The Pendleton radar (KPDT), 126 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 1.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313 WGUS56 KPDT 290127 FFWPDT WAC039-290430- /O.NEW.KPDT.FF.W.0002.190529T0127Z-190529T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Pendleton OR 627 PM PDT Tue May 28 2019 The National Weather Service in Pendleton Oregon has issued a * Flash Flood Warning for... Central Klickitat County in south central Washington... * Until 930 PM PDT. * At 625 PM PDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Radar indicates up to two inches of rain have already fallen. Flash flooding is expected to begin shortly in the Rock Creek drainage east of Goldendale. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4597 12036 4571 12041 4571 12050 4597 12069 $$ JS
1 follow-up statement
726 WGUS76 KPDT 290424 FFSPDT Flash Flood Statement National Weather Service Pendleton OR 924 PM PDT Tue May 28 2019 WAC039-290433- /O.EXP.KPDT.FF.W.0002.000000T0000Z-190529T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Klickitat WA- 924 PM PDT Tue May 28 2019 ...THE FLASH FLOOD WARNING FOR CENTRAL KLICKITAT COUNTY WILL EXPIRE AT 930 PM PDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4597 12036 4571 12041 4571 12050 4597 12069 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at May 28, 1:13 PM PDT, 5 hours 14 minutes earlier.
Area forecast discussion, May 28, 1:13 PM PDT, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 113 PM PDT Tue May 28 2019 .SHORT TERM...Tonight through Friday. Water vapor imagery showing a short wave moving south from Washington into Oregon. Cumulus is developing as the airmass becomes unstable. Scattered showers and thunderstorms have developed over the past hour and expect coverage to increase through the afternoon and continue into the evening. Most of the activity will likely be over the Cascades and east slopes with a secondary area over the higher terrain of central and northeast Oregon. The precipitation will diminish over night as the airmass becomes more stable. As for sky cover expect increasing clouds today with partly to mostly cloudy overnight. The short wave is resulting in breezy to windy conditions through the gorge. This system will develop into an upper low which will be nearly stationary over the region Wednesday and Thursday before moving south into California on Friday. This pattern is similar to what we have been seeing lately and will result in scattered afternoon and evening showers with isolated thunderstorms each day. Dew points remain in the 40s to lower 50s and expect decent rainfall amounts with the heavier showers and storms. 94 .LONG TERM...Friday night through Tuesday...A relatively dry westerly flow will be present through the extended period. On Saturday, the ECMWF indicates a better potential for showers over central and northeast OR associated with an upper low over NV circulating moisture over eastern OR, and will keep about 20-30 percent of showers and thunderstorms over the eastern mountains and valleys. A shortwave trough on Sunday will bring breezy to windy conditions, especially for areas in and around the Columbia Basin where a strong marine push is possible. Saturday will be the warmest day of the forecast period with highs in the 70s in the mountains and 80s to lower 90s in the lower elevations. The westerly flow will come to our favor by preventing a substantial increase in temperatures, but the humidity will be on a downward trend as relative humidity lowers into the teens in many areas by early next week. Wister .AVIATION...00Z TAFs...Although only FEW-SCT mid level clouds are present at the terminal airports, there are buildups along the Cascades and towering cumulus over the Blue Mountains. There may be a few thunderstorms near YKM, BDN, RDM, PDT, and ALW but the odds to be within 10 miles are not likely. Skies will clear out after sunset and only FEW-SCT clouds AOA 15K feet can be expected early Wednesday morning. Wednesday will be similar as today with cumulus clouds building during the afternoon with CBs mainly confined to the mountains. Winds will generally be less than 15 knots, except NW 10- 20 gusting up to 30 knots at DLS for the next 24 hours. Wister && .PRELIMINARY POINT TEMPS/POPS... PDT 53 77 53 79 / 10 20 20 20 ALW 57 80 58 82 / 10 20 20 30 PSC 57 85 58 86 / 10 10 10 10 YKM 56 84 56 85 / 20 10 10 10 HRI 58 83 56 85 / 10 10 10 10 ELN 55 80 54 82 / 20 10 10 10 RDM 45 74 45 75 / 20 20 30 30 LGD 51 71 51 74 / 30 50 60 50 GCD 48 70 49 73 / 30 60 60 60 DLS 56 80 56 83 / 10 10 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 94/85/85
In the hours before
Special weather statement, May 28, 3:39 PM PDT, 2 hours 48 minutes before
Special Weather Statement National Weather Service Pendleton OR 339 PM PDT Tue May 28 2019 WAZ026-520-282315- East Slopes of the Washington Cascades WA-Kittitas Valley WA- 339 PM PDT Tue May 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KITTITAS COUNTY UNTIL 415 PM PDT... At 339 PM PDT, trained weather spotters reported a strong thunderstorm over Ellensburg, moving south at 15 mph. Penny size hail and brief heavy rain will be possible with this storm. Locations impacted include... Ellensburg and Thorp. LAT...LON 4708 12067 4699 12045 4681 12049 4689 12085 TIME...MOT...LOC 2239Z 022DEG 14KT 4698 12059
Special weather statement, May 28, 3:51 PM PDT, 2 hours 36 minutes before
Special Weather Statement National Weather Service Pendleton OR 351 PM PDT Tue May 28 2019 WAZ027-282315- Yakima Valley WA- 351 PM PDT Tue May 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL YAKIMA COUNTY UNTIL 415 PM PDT... At 350 PM PDT, Doppler radar was tracking a strong thunderstorm over Yakima, moving southwest at 10 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm along with brief heavy rainfall. Locations impacted include... Yakima, Selah, Union Gap, Fruitvale, Terrace Heights, Parker, Ahtanum, Donald, Fairview-sumach, South Broadway, Moxee City, West Valley, Wiley City and Moxee. LAT...LON 4674 12055 4657 12002 4641 12019 4656 12067 TIME...MOT...LOC 2250Z 039DEG 9KT 4662 12050 JS
Local storm report, May 28, 3:59 PM PDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
359 PM PDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 SE ELLENSBURG 46.99N 120.53W
05/28/2019 M0.50 INCH KITTITAS WA TRAINED SPOTTER
SPOTTER REPORTED DIME SIZE HAIL AND WINDS 25 TO 35 MPH.
0340 PM HAIL 1 SE ELLENSBURG 46.99N 120.53W
05/28/2019 M0.50 INCH KITTITAS WA TRAINED SPOTTER
SPOTTER REPORTED DIME SIZE HAIL AND WINDS 25 TO 35 MPH.
0340 PM HAIL ELLENSBURG 47.00N 120.55W
05/28/2019 M0.50 INCH KITTITAS WA PUBLIC
A MEMBER OF THE PUBLIC AT THE COLLEGE REPORTED DIME SIZED
HAIL AND HEAVY RAIN. SOME WATER SHED FROM THE HILL SIDE
IS CAUSING SOME FEILD PONDING.
&&
RQBSpecial weather statement, May 28, 4:15 PM PDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Pendleton OR
415 PM PDT Tue May 28 2019
WAZ026-027-282345-
Yakima Valley WA-Kittitas Valley WA-
415 PM PDT Tue May 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KITTITAS AND EAST
CENTRAL YAKIMA COUNTIES UNTIL 445 PM PDT...
At 414 PM PDT, Doppler radar was tracking a couple of strong
thunderstorm over Terrace Heights, or near Yakima, moving southwest
at 15 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm along with some brief heavy rainfall.
Locations impacted include...
Yakima, Toppenish, Selah, Union Gap, Wapato, Roza, Fruitvale, Gleed,
Terrace Heights, Parker, Sawyer, Donald, Fairview-sumach, South
Broadway, Moxee City, West Valley, Wymer, Buena and Moxee.
LAT...LON 4693 12036 4651 11999 4640 12041 4668 12070
4681 12052 4681 12050 4683 12047 4684 12048
TIME...MOT...LOC 2314Z 041DEG 12KT 4662 12040
JSSpecial weather statement, May 28, 5:21 PM PDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Pendleton OR 521 PM PDT Tue May 28 2019 WAZ521-290045- Simcoe Highlands WA- 521 PM PDT Tue May 28 2019 ...SPECIAL WEATHER STATEMENT... At 520 PM PDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Goodnoe Hills, or 15 miles northeast of Goldendale, moving south at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm along with brief heavy rainfall. Locations impacted include... Bickleton. LAT...LON 4603 12067 4602 12015 4579 12020 4584 12073 TIME...MOT...LOC 0020Z 016DEG 12KT 4592 12052 JS
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 5:21 PM PDT | Special Weather Statement | PDT | Klickitat | 24 min |
| May 28, 7:27 PM PDT | Special Weather Statement | PDT | Benton | 48 min |
| May 28, 7:35 PM PDT | Severe Thunderstorm Warning | PDT | Benton | 25 min |
Nearby
Flash Flood Warnings in Washington, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.